Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 229, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2004, 1:36 PM CDT for Lafayette County, Mississippi. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2004, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 7, 2004, 2:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lafayette County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:42 PM CDT | TSTM WND DMG | Taylor, MS | A 36 INCH DIAMETER TREE WAS REPORTED BLOWN OVER ON COUNTY ROAD 335. |
| Jul 7, 1:42 PM CDT | TSTM WND DMG | Taylor, MS | A 36 INCH DIAMETER TREE WAS REPORTED BLOWN OVER ON COUNTY ROAD 335. |
| Jul 7, 1:42 PM CDT | TSTM WND DMG | Taylor, MS | A 36 INCH DIAMETER TREE WAS REPORTED BLOWN OVER ON COUNTY ROAD 335. |
| Jul 7, 1:42 PM CDT | TSTM WND DMG | Taylor, MS | A 36 INCH DIAMETER TREE WAS REPORTED BLOWN OVER ON COUNTY ROAD 335. |
| Jul 7, 1:42 PM CDT | TSTM WND DMG | Taylor, MS | A 36 INCH DIAMETER TREE WAS REPORTED BLOWN OVER ON COUNTY ROAD 335. |
| Jul 7, 1:42 PM CDT | TSTM WND DMG | Taylor, MS | A 36 INCH DIAMETER TREE WAS REPORTED BLOWN OVER ON COUNTY ROAD 335. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 071836 SVRMEM MSC071-071915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 136 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 215 PM CDT * AT 136 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BURGESS...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 215 PM CDT INCLUDE... SPRINGDALE... TAYLOR... OXFORD...ABBEVILLE... DENMARK...TULA... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3450 8974 3422 8972 3418 8927 3451 8928 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:50 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 7, 9:50 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 950 AM CDT WED JUL 7 2004 .DISCUSSION... WEAK FRONTAL SYSTEM STRETCHES FROM ABOUT PARIS TN TO JONESBORO AR THIS MORNING. ONLY A LITTLE FURTHER SOUTHWARD PROGRESS IS EXPECTED IF ANY AS THE FRONT CONTINUES TO WEAKEN. ATMOSPHERE IS MOIST AND UNSTABLE ALONG AND SOUTH OF THE FRONT. 12Z LZK INDICATES AFTERNOON CAPES CLIMBING CLOSE TO 5000 J/KG. WITH SOME DRY ALOFT...ISOLATED STORMS COULD CONTAIN HIGH WINDS. WET BULB ZERO HEIGHTS ARE HIGH...AROUND 12800 FT...REDUCING THREAT FOR LARGE HAIL. SATELLITE INDICATES MESOSCALE CONVECTIVE SYSTEM OVER OK/AR IS BEGINNING TO WEAKEN AS IT MOVES SOUTHEASTWARD. REMNANTS OF THIS SYSTEM OR CONVECTIVE BOUNDARIES FROM THIS SYSTEM COULD AFFECT PART OF NORTH MS THIS AFTERNOON. CURRENT FORECAST IS OK. HOWEVER...FORECAST MAXIMUM TEMPERATURES MAY NOT BE HIGH ENOUGH FOR THIS AFTERNOON. WILL CONTINUE TO MONITOR FOR AN UPDATE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. TN...NONE. MO...NONE. &&
Hazardous weather outlook, Jul 7, 3:05 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT WED JUL 7 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 305 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 7, 12:53 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1253 PM CDT WED JUL 7 2004 TNZ090-091-071815- HARDEMAN TN-MCNAIRY TN- 1253 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF POCAHONTAS AT 1253 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF SELMER...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 7, 1:02 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT WED JUL 7 2004 ARZ058-MSZ010-071815- COAHOMA MS-PHILLIPS AR- 102 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF CRUMROD AT 102 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF CLARKSDALE AND ELAINE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 32 min |
| Jul 7, 1:16 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 24 min |
| Jul 7, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 33 min |
| Jul 7, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 24 min |
| Jul 7, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 32 min |
| Jul 7, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Union | 34 min |
| Jul 7, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 45 min |
| Jul 7, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 25 min |
| Jul 7, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
| Jul 7, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Union | 15 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto | 28 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 25 min |
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 34 min |
| Jul 7, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 33 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 42 min |
| Jul 7, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 26 min |
| Jul 7, 3:36 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.